Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Complete universal locally finite groups

Author: Ken Hickin
Journal: Trans. Amer. Math. Soc. 239 (1978), 213-227
MSC: Primary 20E25; Secondary 20F50
MathSciNet review: 0480750
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper will partly strengthen a recent application of model theory to the construction of sets of pairwise nonembeddable universal locally finite groups [8]. Our result is Theorem. There is a set $\mathcal {U}$ of ${2^{{\aleph _1}}}$ universal locally finite groups of order ${\aleph _1}$ with the following properties: 0.1. If $U \ne V \in \mathcal {U}$ and A and B are uncountable sugroups of U and V, then A and B are not isomorphic. Let A be an uncountable subgroup of $U \in \mathcal {U}$. 0.2. A does not belong to any proper variety of groups, and 0.3. A is not isomorphic to any of its proper subgroups. 0.4. Every $U \in \mathcal {U}$ is a complete group (every automorphism of U is inner).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20E25, 20F50

Retrieve articles in all journals with MSC: 20E25, 20F50

Additional Information

Keywords: Locally finite groups, universal homogeneous groups, complete groups, subgroup-incomparability, regular representation, group amalgams
Article copyright: © Copyright 1978 American Mathematical Society